Homoclinic Solutions for Some Nonperiodic Fourth Order Differential Equations with Sublinear Nonlinearities
PDF

Keywords

Homoclinic solutions
Critical point
Variational methods
Genus

How to Cite

Ying Wang, & Ziheng Zhang. (2017). Homoclinic Solutions for Some Nonperiodic Fourth Order Differential Equations with Sublinear Nonlinearities. Journal of Advances in Applied &Amp; Computational Mathematics, 4(1), 15–22. https://doi.org/10.15377/2409-5761.2017.04.3

Abstract

In this paper we investigate the existence of homoclinic solutions for the following fourth order nonautonomous differential equations; u(4) + wu’’ + a(x)u = f (x,u), (FDE) where w is a constant, a ɛ C(R, R) and f ɛ C(R x R, R) . The novelty of this paper is that, when (FDE) is nonperiodic, i.e., a and f are nonperiodic in x, assuming that a is bounded from below and f is sublinear as | u |→ +ꚙ , we establish one new criterion to guarantee the existence and multiplicity of homoclinic solutions of (FDE). Recent results in the literature are generalized and improved.

https://doi.org/10.15377/2409-5761.2017.04.3
PDF

References

Amick CJ and Toland JF. Homoclinic orbits in the dynamic phase space analogy of an elastic strut, European. J Appl Math 1992; 3: 97-114. https://doi.org/10.1017/S0956792500000735

Bretherton FP. Resonant interaction between waves: the case of discrete oscillations. J Fluid Mech 1964; 20: 457-479. https://doi.org/10.1017/S0022112064001355

Buffoni B. Periodic and homoclinic orbits for Lorentz- Lagrangian systems via variational method. Nonlinear Anal 1996; 26: 443-462. https://doi.org/10.1016/0362-546X(94)00290-X

Buffoni B, Groves M and Toland JF. A plethora of solitary gravity-capillary water waves with nearly critical Bond and Froude numbers. Philos Trans Roy Soc London Ser A 1996; 354(1707): 575-607. https://doi.org/10.1098/rsta.1996.0020

Buryak AV and Kivshar Y. Solitons due to second harmonic generation. Phys Lett A 1995; 197: 407-412. https://doi.org/10.1016/0375-9601(94)00989-3

Chapiro G, Faria LFO and Maldonado AD. On the existence of solutions for a class of fourth order differential equations. J Math Anal Appl 2015; 427: 126-139. https://doi.org/10.1016/j.jmaa.2015.01.012

Coullet P, Elphick C and Repaux D. Nature of spatial chaos. Phys Rev Lett 1987; 58: 431-434. https://doi.org/10.1103/PhysRevLett.58.431

Dee GT and van Saarloos W. Bistable systems with propagating fronts leading to pattern formation. Phys Rev Lett 1988; 60: 2641-2644. https://doi.org/10.1103/PhysRevLett.60.2641

Lega J, Molonev J and Newell A. Swift-Hohenberg for lasers. Phys Rev Lett 1994; 73: 2978-2981. https://doi.org/10.1103/PhysRevLett.73.2978

Li F, Sun JT, Lu GF and Lv CJ. Infinitely many homoclinic solutions for a nonperiodic fourth-order differential equation without (AR)-condition. Appl Math Comput 2014; 241: 36-41. https://doi.org/10.1016/j.amc.2014.04.067

Li TX, Sun JT and Wu TF. Existence of homoclinic solutions for a fourth order differential equation with a parameter. Appl Math Comput 2015; 251: 499-506. https://doi.org/10.1016/j.amc.2014.11.056

Li CY. Homoclinic orbits of two classes of fourth order semilinear differential equations with periodic nonlinearity. J Appl Math Comput 2008; 27: 107-116. https://doi.org/10.1007/s12190-008-0045-4

Li CY. Remarks on homoclinic solutions for semilinear fourthorder differential equations without periodicity. Appl Math J Chinese Univ 2009; 24: 49-55. https://doi.org/10.1007/s11766-009-1948-z

Peletier LA and Troy WC. Spatial Patterns: Higher Order Models in Physics and Mechnics, Birkhäuser, Boston, 2001. https://doi.org/10.1007/978-1-4612-0135-9

Rabinowitz PH. Minimax methods in critical point theory with applications to differential equations, CBMS Regional Conference Series in Mathematics. The American Mathematical Society, Providence, RI, 1986; 65. https://doi.org/10.1090/cbms/065

Salvatore A. Homoclinic orbits for a special class of nonautonomous Hamiltonian systems. Nonlinear Anal 1997; 30: 4849-4857. https://doi.org/10.1016/S0362-546X(97)00142-9

Sun JT and Wu TF. Two homoclinic solutions for a nonperiodic fourth order differential equation with a perturbation. J Math Anal Appl 2014; 413: 622-632. https://doi.org/10.1016/j.jmaa.2013.12.023

Sun JT, Wu TF and Li F. Concentration of homoclinic solutions for some fourth-order equations with sublinear indefinite nonlinearities. Appl Math Lett 2014; 38: 1-6. https://doi.org/10.1016/j.aml.2014.06.009

Tersian S and Chaparova J. Periodic and homoclinic solutions of extended Fisher-Kolmogorov equations. J Math Anal Appl 2001; 260: 490-506. https://doi.org/10.1006/jmaa.2001.7470

Willem M. Minimax Theorems, Progr. Nonlinear Differential Equations Appl, Birkhäuser, Boston, 1996; 24.

Yang L. Infinitely many homoclinic solutions for nonperiodic fourth order differential equations with general potentials. Abst Appl Anal 2014, Art. ID 435125, 7 pp.

Yang L. Multiplicity of homoclinic solutions for a class of nonperiodic fourth order differential equations with general perturbation. Abstr Appl Anal 2014; Art. ID 126435, 5 pp.

Zhang ZH and Yuan R. Homoclinic solutions for a nonperiodic fourth order differential equations without coercive conditions. Appl Math Comput 2015; 250: 280-286. https://doi.org/10.1016/j.amc.2014.10.114

Creative Commons License

This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.

Copyright (c) 2017 Journal of Advances in Applied & Computational Mathematics